Danger in osteoporosis medicines?

Danger in osteoporosis medicines?

There are 77 comments on the HeraldTribune.com story from Jul 31, 2006, titled Danger in osteoporosis medicines?. In it, HeraldTribune.com reports that:

Dear Dr. Donohue: Lately, on television, they have been telling women about the terrible side effects to the jawbone that Fosamax and Actonel create.

Join the discussion below, or Read more at HeraldTribune.com.

First Prev
of 4
Next Last

United States

#62 May 17, 2009
Has anyone heard anything bad about Osteo-K ?

bottom line magazine June 09 issue article seems to recommend this product.

Holon, Israel

#63 May 24, 2009
Digestion can be a tricky thing. Not always our digestive system able to digest pills or the active ingredients as calcium from food. It stays in our body as toxins that create allergies. That is why for many people supplements in pills are not effective. It is better to have calcium from veggies and seeds. There is a new form of taking calcium which it makes it easier for the body to digest. Please check http://bodybonehealth.com

Oakhurst, CA

#64 Jun 18, 2009
Your mother never took the stuff your trying to advertize here.

Shame on you.

Flower Mound, TX

#65 Jan 1, 2011
I have osteopenia and my former doctor prescribed Evista. I refused to take them and he lashed out on me. I was surprised by his strong reaction and he made me to think he must be getting some kickbacks from the drug companies. I won't go back to him again. I just ordered strontium, calicum with vitamin D3, magnesium, vitamin k2, and other trace minernals from the internet. Just don't take calcium with strontium at the same time as they compete absorption with each other. Take strontium 3 hours after your last meal. Weight bearing exercises should help, too. Eat more green leafy vegetables won't hurt either. I read some people had successes to reverse their bone losses by doing it the natural way. Good luck to all!

United States

#66 Jan 1, 2011
follow-up on Osteo-K .... I had osteoporosis and after taking Osteo-k for 1 year my bone density test came back normal. I experienced no side effects and am totally convinced of its efficacy.

Somerset, NJ

#67 Jan 4, 2011
Joanne wrote:
I have been taking Boniva since last February. I normally have IBS, but I have been suffering terribly from constipation since then and wonder if any of you out there are experiencing the same? I also take 1200 mg of calcium. Originally, my Endo Dr. had me taking 1800 mg but lowered it after my complaining of the constipation.
I took my 1st dosage of Bonvia 150mg pill on 1/1/2011. By 1/2/2011 night, I felt mild upset stomach. Since then, I tried many ways to relieve my upset stomach, such as drink warm water, acupuncture, go to the bathroom hoping that bowl movements can "let it pass". It did not help. I started having constipation feeling, and my stomach felt more and more bloated. It is 1/4/11 now, I still feel bloated and constipated.
Although I cannot be 100% sure that it is caused by Bonvia, but I have never had constipation before. My diet and life style are the same as usual. The only new thing I did was taking a Bonvia pill.

Somerset, NJ

#68 Jan 4, 2011
I forgot to mentioned that I also take Calcium pills. The 600 mg+ Vitamin D pills. I am supposed to take it 3 times a day, but I usually only remember to take 1 pill a day, that is if I remembered at all on that day.
I don't know if Bonvia + Calcium caused constipation?
I think people said Calcium itself can cause constipation. However, in the past when I took Calcium, I never felt so bloated and constipated at all.
Ronald Redman

Chicago, IL

#69 Apr 10, 2011
A study has been published which reveals the relationship between bisphosphonates (such as Fosamax) and bone fractures. These drugs turn out to harden the bone, not build it as Merck marketed. The harder the bone gets, the more brittle it becomes. To find out more, visit the http://fosamaxfemurfractu relawsuit.com

United States

#70 Apr 10, 2011
Karen wrote:
Just diagnosed with osteoporosis. Dr. recommending Fosamax. Your comments? Thanks a lot. Take care.
Karen, Try Osteo K instead of the fosamax.... research fosamax side effects. Osteo K arrested and reversed my wifes osteoporosis and many others with NO side effects.

San Jose, CA

#73 Jul 15, 2011
There are a number of Fosamax side effects which may be harmful to the user. People are filing a lawsuit for that reason.


San Jose, CA

#75 Sep 30, 2011
Fosamax treatment entails a great deal of precaution as it may cause very harsh adverse effects. Use this medication guid for reference: http://www.merck.com/product/usa/pi_circulars...


San Jose, CA

#76 Dec 1, 2011
Danger is actually the right word. When you think about it, Fosamax is being used because one wants to be safe. After reading http://www.fosamaxfemurfracturelawsuit.com/fe... , I doubt if safety is really great in Fosamax use.

Chicago, IL

#77 Dec 9, 2011
Every prescription medication has its potential side effects which maybe harmful to the user. Fosamax lawsuit plaintiffs claim that the medication they have taken for their osteoporosis has caused them to become injured.

Cedar Hill, TX

#78 Dec 11, 2011
betty conklin wrote:
I am taking boniva and I feel awful. Bones ache, seems like my food has not left my throat.
Please report this side effect to your doctor.

Philadelphia, PA

#80 Oct 5, 2012
Jawbone death is one of the adverse effects reportedly linked to bone drugs such as Fosamax. In fact, a Fosamax lawsuit regarding an osteonecrosis of the jaw injury has just been recently concluded, with Merck closing a deal with the plantiff's family. I've also read at http://www.fosamax-lawsuit.net/ how the anti-osteoporosis medication may potentially bring about thighbone fractures when used for a longer duration.

New York, NY

#81 Oct 10, 2012
Fosamax has indeed been associated with osteonecrosis of the jaw, a rare jaw disease that leads to the deterioration or death of the jawbone. It is also one of the injuries that instigated a number of lawsuits against Merck. http://www.fosamax-lawsuit.net features news and updates about researches that look into Fosamax and its effects, and ongoing lawsuits against Merck. It may be of great help to those concerned and interested.

San Jose, CA

#82 Feb 15, 2013
There are a number of studies linking fosamax to atypical femur fractures in women, osteonecrosis of the jaw and esophageal cancers. The FDA is looking into the problems caused by fosamax. If you want to know more about bone health and related injuries, there are articles that I bumped into at the Fosamax Injury Lawsuit Center for ONJ and Femur Fracture cases, which may be of great help to you.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker
First Prev
of 4
Next Last

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Bone Cancer Discussions

Title Updated Last By Comments
Stage 4 Bone Cancer (Jan '07) Oct 9 Lesley Hagan 176
News Not just pets: Dogs, cats may show way to bette... May '16 Dumb Animals 2
News Knee pain leads to bone cancer diagnosis (May '14) Feb '15 Website Operator 9
News Eminem Grants Terminally Ill Fan's Wish (Jan '15) Feb '15 Soccer Blast 2
News Eminem Grants Terminally Ill Fan's Last Wish (Jan '15) Jan '15 Church Lady 2
News City Council members may be individually liable... (Jul '14) Jul '14 QUITTNER on July ... 2
News Fluoridation of drinking water supplies: tappin... (Mar '14) Mar '14 NuNe4Me 2
More from around the web